Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 187, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 21, 2004, 2:23 PM CDT for Pearl River County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2004, 2:23 PM CDT (19:23 UTC)
- Expired
- Aug 21, 2004, 3:00 PM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2345 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 211923
SVRNEW
MSC109-212000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
223 PM CDT SAT AUG 21 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI
* UNTIL 300 PM CDT
* AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES WEST OF MCNEIL...OR ABOUT 10 MILES
SOUTHEAST OF BOGALUSA...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE OR NO WARNING.
LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER
IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 3066 8935 3066 8953 3065 8954 3053 8954
3053 8962 3061 8981 3065 8979 3067 8984
3077 8979 3078 8976
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 11:20 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 21, 11:20 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1120 AM CDT SAT AUG 21 2004 .DISCUSSION... WILL UPDATE ZONE PACKAGE TO LOWER POPS FOR THIS AFTERNOON. DECAYING MCS TO THE N OVER JAN AREA MOVING EWD MAY GRAZE US ACROSS EXTREME SW MS. STORMS PUSHING EWD FROM LCH AREA ARE MOVING INTO A LESS FAVORABLE AREA WITH DRIER AIR AT 850 MB...AND SHOULD CONTINUE TO DECREASE IN INTENSITY. THIS AM 12Z SOUNDING AT LIX SHOWED A DRY PATCH WHICH COULD PROHIBIT WIDESPREAD DEVELOPMENT AND KEEP US DOWN TO MORE SCATTERED CONVECTION WITH HEATING. BUT MAY BE HARD PRESSED WITH CLOUD SHIELD FROM W APPROACHING. THIS COULD KILL OUR CHANCES. WENT WITH HAPPY MEDIUM 40/S N AND 30/S. TEMPERATURES ARE OK AS SHOULD HEAT UP TOO TERRIBLY MORE. UPDATE OUT SHORTLY. && .UPDATED POINT TEMPS/POPS... MCB 88 71 89 72 / 40 30 50 20 BTR 89 73 89 73 / 40 30 50 20 MSY 90 76 89 76 / 30 30 50 20 GPT 89 74 88 73 / 30 30 50 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. && 8
Hazardous weather outlook, Aug 21, 11:30 AM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CDT SAT AUG 21 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-221200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1130 AM CDT SAT AUG 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE FOR SCATTERED SHOWERS AND THUNDERSTORM ACTIVITY MAINLY FROM ANY OUTFLOW BOUNDARIES THAT DEVELOP AND PUSH SOUTHWARD FROM THE DECAYING COMPLEX OF STORMS MOVING EASTWARD OVER CENTRAL MISSISSIPPI THIS AFTERNOON AND THIS EVENING. COULD ALSO HAVE SOME SCATTERED CONVECTION DUE TO HEATING WITH A WEAK UPPER LEVEL DISTURBANCE MOVING INTO SOUTHEAST LOUISIANA FROM THE SOUTHWEST PORTION OF THE STATE. WHILE ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...A FEW STRONG STORMS ARE POSSIBLE ACROSS EXTREME SOUTH MISSISSIPPI AND EAST CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH FRIDAY WHILE ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH THE PERIOD...A FEW STRONG STORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 8
In the hours before
Special weather statement, Aug 21, 1:33 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 133 PM CDT SAT AUG 21 2004 LAZ038>040-050-MSZ070-071-077-212000- LIVINGSTON-PEARL RIVER-PIKE-ST TAMMANY-TANGIPAHOA-WALTHALL- WASHINGTON- 133 PM CDT SAT AUG 21 2004 ...STRONG THUNDERSTORMS MOVING SOUTH... A LINE OF THUNDERSTORMS EXTENDING FROM PURVIS TO MOUNT HERMAN TO NEAR GREENSBURG AT 130 PM WAS MOVING SOUTHEAST AROUND 30 MPH. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL WITH ACCUMULATIONS BETWEEN ONE HALF INCH AND ONE INCH. OTHER SHOWERS AND THUNDERSTORMS WERE ALSO DEVELOPING OVER CENTRAL AND SOUTERN TANGIPAHOA PARISH AND INTO CENTRAL LIVINGSTON PARISH. THESE STORMS WERE MOVING EAST AORUND 25 MPH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THESE THUNDERSTORMS. LAZ058>070-212000- LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD- LOWER TERREBONNE-ORLEANS-ST CHARLES-ST JOHN THE BAPTIST- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD- UPPER TERREBONNE- 133 PM CDT SAT AUG 21 2004 ISOLATED SHOWERS AND THUNDERSTORMS OVER THE LOWER PARISHES AT 130 PM WILL LIKELY INCREASE IN COVERAGE AND INTENSITY THROUGH 3 PM. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS NEAR 50 MPH...FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL LATER THIS AFTERNOON. STAY TUNED TO LOCAL TV...LOCAL RADIO...NOAA WEATHER RADIO OR THE INTERNET FOR THIS DEVELOPING THUNDERSTORM SITUATION. 24
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.